Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 15, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 26, 2000, 2:14 PM CST for Boone County, Callaway County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2000, 2:14 PM CST (20:14 UTC)
- Expired
- Mar 26, 2000, 3:00 PM CST
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
Counties Boone County, MO, Callaway County, MO
The radar
The St Louis radar (KLSX), 127 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSTL 262015 SVRSTL MOC019-027-262100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 214 PM CST SUN MAR 26 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BOONE COUNTY IN CENTRAL MISSOURI WESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI * UNTIL 300 PM CST * AT AT 210 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHEAST OF COLUMBIA... JUST NORTH OF THE AIRPORT... MOVING EAST AT 15 MPH. * LOCATIONS THAT WILL BE AFFECTED... NEAR ASHLAND GUTHERIE CARRINGTON THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING HAIL. LARGE HAIL CAN CAHUSE EXTENSIVE PROPERTY DAMAGE AN SERIOUS INJURY TO PEOPLE CAUGHT OUTDOORS. MOVE INSIDE A STURDY BUILDING IMMEDIATELY. PEDIGO/BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:00 AM CST, 11 hours 14 minutes earlier.
Area forecast discussion, Mar 26, 3:00 AM CST, 11 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 AM CST SUN MAR 26 2000 BROAD SFC HI PRES RDG CNTRD OVR SE MO/SW IL RESULTING SOME INTERESTING TMPS EARLY THIS MORNING. THIS RDG WL SHIFT QUICKLY EWD TDA AS VIGOROUS SHRTWV TROF NOW OVR THE NRN ROCKIES DIGS SEWD AND AMPLIFIES SENDING ATTENDING CDFNT RAPIDLY INTO THE RGN...QUITE A BIT FASTER THAN MDL RUNS YDA. ETA/AVN LOOK ON TARGET RAPIDLY ADVECTING LOW LVL MSTR NWD TDA ACRS WRN MO IN ADVANCE OF CDFNT AS STRENGTHENING SLY FLOW DVLPS IN THE WAKE OF THE HI. MID/UPR 50S CURRENTLY NOT FAR RMVD FM THE REGION ATTM /NE OK AND NW AR/. THE COMBO OF COLD MID LVL TMPS AND STEEP LAPSE RATES OVR MOISTENING AND WARMING LOW LVLS SHUD RESULT IN SIGNIFICANT INSTABILITY ALG AND AHD OF THE FNT/SFC TROF THIS AFT FM ERN OK INTO WRN MO. INCRSG LRG SCALE LIFT ASSOCD WITH AMPLIFYING UPR TROF AND LOW LVL WAA...AND AMPLE CNVRGNC ALG THE CDFNT SHUD RESULT IN WDSPRD CNVCTV DVLPMNT...SPCLY FM SW MO INTO PTNS OF MID MO BY LATE AFT. ACTVY SHUD PROGRESS QUICKLY EWD ACRS THE CWFA THIS EVNG BUT WL LIKELY NOT RMN AS STG AS IT ENCOUNTERS LESSENING INSTABILITY. PCPN SHUD EXIT SW IL COUNTIES AFT MIDNIGHT. DECENT SHOT OF CAA AND DRYING WITH INITIAL CDFNT AND QUESTION ON MON BCMS AMT OF ANY CD AIR STATOCU AND NET IMPACT ON TMPS. WUD LIKE TO SEE LONGER LIVED CYCLONIC LOW LVL FLOW AS AVN ALREADY SHWG WLY FLOW AND H85 WAA DVLPG ON MON AFT AHD OF NEXT CD SURGE. TMPS CUD GET A BIT TRICKY MON NGT AS THERE WL BE A PD OF WAA AS SFC FLOW BACKS TO WSW AHD OF THE AFOREMENTIONED SECOND CDFNT. GUID TMPS LOOK IN THE BALLPARK TDA WITH A DECENT PD OF MRNG SUN BFR CLDS AND CNVCTV DVLPMNT. WL GIVE A NOD TWDS COOLER FWC TNGT AND SPLIT THE DIF ON MON. .STL...NONE GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:10 PM CST | Severe Thunderstorm Warning | LSX | Cole | 65 min |
| Mar 26, 2:42 PM CST | Severe Thunderstorm Warning | LSX | Osage | 48 min |
| Mar 26, 2:56 PM CST | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 49 min |
| Mar 26, 3:21 PM CST | Severe Thunderstorm Warning | LSX | Osage | 39 min |
| Mar 26, 3:39 PM CST | Severe Thunderstorm Warning | LSX | Lewis | 51 min |
| Mar 26, 3:45 PM CST | Severe Thunderstorm Warning | LSX | Shelby | 65 min |
| Mar 26, 4:05 PM CST | Severe Thunderstorm Warning | LSX | Marion | 55 min |
| Mar 26, 4:23 PM CST | Severe Thunderstorm Warning | LSX | Ralls | 52 min |
| Mar 26, 4:32 PM CST | Severe Thunderstorm Warning | LSX | Audrain, Callaway | 58 min |
| Mar 26, 4:55 PM CST | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 50 min |
| Mar 26, 5:11 PM CST | Severe Thunderstorm Warning | LSX | Ralls | 49 min |
| Mar 26, 5:30 PM CST | Severe Thunderstorm Warning | LSX | Pike | 60 min |
| Mar 26, 5:44 PM CST | Severe Thunderstorm Warning | LSX | Boone, Callaway | 61 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.